MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES LLC EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB
Medical Device Problem Codes Fluid/Blood Leak (1250); Gradient Increase (1270)
Health Effect - Clinical Codes Myocardial Infarction (1969); Insufficient Information (4580)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a 19mm 8300ab intuity aortic valve was explanted and replaced with a 21mm 11500a inspiris valve after an implant duration of four years, nine months due a gradient of 40mmhg and mild to moderate regurgitation.The case went without complication and the patient is doing well.The patient underwent concomitant mv repair with a 28mm 5200 physio 11 ring.The is a 58-year-old female.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Engineering evaluation summary: high gradients can occur early or late in the lifetime of a prosthetic valve.When it occurs early after valve replacement, it is typically a result of pressure recovery, patient-prosthesis mismatch, and/or subvalvular or supravalvular obstruction.Measurement error, a high-flow state, prosthesis dysfunction, and pannus overgrowth can cause late high gradients after aortic valve replacement.Prosthesis dysfunction is most likely related to patient/procedural factors, and not to manufacturing non-conformances, which most likely would be identified intraoperatively or early post implant.A definitive root cause cannot be conclusively determined; however, patient factors likely caused or contributed.All pertinent information available to edwards lifesciences has been submitted.
 
Additional Manufacturer Narrative
Engineering evaluation summary: stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potentials known and unknown patient-related contributing factors.Per technical summary 33069, rev a, structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction.The most likely cause is patient factors, including history of bicuspid aortic valve, coronary artery disease (cad) and hyperlipidemia.All pertinent information available to edwards lifesciences has been submitted.
 
Event or Problem Description
It was reported that a 19mm 8300ab intuity aortic valve in aortic position was explanted and replaced with a 21mm 11500a inspiris valve after an implant duration of four (4) years, nine (9) months and 14 days due aortic stenosis and perivalvular regurgitation.The patient was discharged on pod #7.Per information received the patient underwent concomitant mv repair with a 28mm 5200 physio 11 ring.Per medical records: there is no mention of a 28mm 5200 physio 11 ring.The patient presented with a 4-day history of chest pain and was diagnosed with a nstemi and history of aortic stenosis with perivalvular regurgitation.The patient had severe cad, moderate av dysfunction with a 32mmhg aortic gradient with perivalvular regurgitation, and moderate to severe mr.The patient underwent mvr with a 25mm mitris valve and redo avr with a 21mm 11500a valve.Intraoperatively cabg was not able to be performed and the plan was to discharge and follow up with the interventional team.An echo on pod #3 showed an lvef 50 to 55% with valves appropriately seated.The patient underwent a ppm implant due to 3rd degree heart block on pod #4, patient with a history of lbbb.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key17657544
Report Number2015691-2023-15594
Device Sequence Number15000152
Product Code LWR
UDI-Device Identifier00690103194470
UDI-Public(01)00690103194470(17)211114
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2021
Device Model Number8300AB
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer10/10/2023
11/03/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date10/20/2023
11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age58 YR
Patient SexFemale